Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 16, NWS North Platte, NE

May 8, 200926 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 8, 2009, 1:13 PM MDT for 26 counties in Nebraska. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 8, 2009, 1:13 PM MDT (19:13 UTC)
Expired
May 8, 2009, 6:00 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 081913
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
213 PM CDT FRI MAY 8 2009

...STRONG WINDS OVER WESTERN AND NORTH CENTRAL NEBRASKA...

.A STRONG PRESSURE GRADIENT WAS CAUSING STRONG WINDS OVER WESTERN
NEBRASKA THIS AFTERNOON. THE PRESSURE GRADIENT WILL WEAKEN THIS
AFTERNOON.

NEZ004>010-022>029-035>038-056>059-069>071-094-090000-
/O.NEW.KLBF.WI.Y.0016.090508T1913Z-090509T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
213 PM CDT FRI MAY 8 2009 /113 PM MDT FRI MAY 8 2009/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS HAVE INCREASED OVER WESTERN AND NORTH
CENTRAL NEBRASKA THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH
WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS TO AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

POWER
1 follow-up statement
000 
WWUS73 KLBF 090008
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT FRI MAY 8 2009


NEZ004>010-022>029-035>038-056>059-069>071-094-090115-
/O.EXP.KLBF.WI.Y.0016.000000T0000Z-090509T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
708 PM CDT FRI MAY 8 2009 /608 PM MDT FRI MAY 8 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND IN WESTERN AND NORTH CENTRAL NEBRASKA HAD DIMINISHED TO LESS
THAN 30 MPH OVER ALL BUT ISOLATED POCKETS OF NORTH CENTRAL
NEBRASKA. THE LOCALLY HIGHER WIND IS LIKELY TO DIMINISH TO LESS
THAN 30 MPH BY 7 PM CDT.

$$
SPRINGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 8, 2:54 AM MDT, 10 hours 19 minutes earlier.

Area forecast discussion, May 8, 2:54 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT FRI MAY 8 2009

.DISCUSSION...
COLD FRONT IS DIVING SOUTH ACROSS S DAKOTA THIS MORNING...WITH A
WEAK SURF LOW SPINNING OVER THE SOUTHERN PANHANDLE. SURF LOW
PROVIDING ENOUGH LIFT TO INITIATE SOME LIGHT SHOWERS AND A STRIKE
EVERY NOW AND THEN OVER NE CO. THE NEAR ZONAL FLOW TRACKS SHOWERS
TO THE EAST ACROSS SOUTHWEST NEBRASKA. MEANWHILE FURTHER NORTH
AHEAD OF AN ADVANCING COLD FRONT ARE SOME SCT SHOWERS...ALTHOUGH
SHOWING A DIMINISHING TREND OVER THE PAST HOUR.

MAIN CONCERNS ARE WINDS AND POPS TODAY AND ON AND OFF CHANCES FOR
SHOWERS OVER THE WEEKEND AND THE WARM UP TO START NEXT WORK WEEK.

FOR TODAY...SURF LOW WEAKENS BRINGING AN END TO SHOWERS IN THE
SOUTHWEST EARLY THIS MORNING. COLD FRONT WILL TREK SOUTHEAST
ACROSS THE AREA THIS MORNING/AFTN...DRAGGING SOME COOL CANADIAN
AIR WITH IT. A HIGH WILL BUILD IN BEHIND THE COLD FRONT...N TO NW
WINDS PICK UP. MOS GUIDANCE AND MODEL WINDS SHOWING LITTLE
AGREEMENT TO WIND SPEEDS TODAY. NAM/MET HAS MUCH WEAKER WINDS THAN
THE GFS/MAV...WHICH ARE CLOSE TO ADVISORY. HAVE HEDGE TOWARDS
STRONGER WINDS...AS SEEING SOME SUPPORT FROM LATEST RUC. AS FOR
THE SHOWERS...N CENTRAL TO SEE THE BEST CHANCE FOR SHOWERS TO HOLD
TOGETHER. HIGHS TODAY ALSO ON THE TRICKY SIDE AS SOME POCKETS OF
CLEARING ALREADY DEVELOPING OVER THE PANHANDLE. THIS SUGGEST THAT
WE MAY SEE MORE SUN THAN PREVIOUSLY THOUGHT. THIS WILL HELP WARM
UP TEMPS A FEW DEGREES. STILL EXPECT HIGHS TO TOP OUT ABOUT 10
DEGREES BELOW YESTERDAY...IN THE UPPER 50S N TO MID 60S SOUTH.

OVERNIGHT INTO SATURDAY LOOKING DRY AS HIGH PRESSURE BRINGS
SUBSIDENCE ACROSS THE AREA. SAT MORN TO START OUT CHILLY AND MAY
SOME FROST IN THE NORTHWEST. DURING THE DAY...STILL GOING TO BE
COOL...CLOSER TO SEASONAL WITH HIGHS IN THE 60S. SHORT LIVED DRY
SPELL AS HIGHS SLIDES ON TO THE SOUTHEAST AND RETURN SE FLOW TO
BRING UPSLOPE LIFT. COMBINE WITH NOCTURNAL LL JET AND A RETURN OF
POPS IS NEEDED BY SATURDAY NIGHT. ANOTHER TROF TO CROSS THE AREA
ON SUNDAY WITH A BETTER CHANCE OF PRECIP DURING THE
DAY...LINGERING INTO THE NIGHT.

WEAK RIDGING TO START THE WEEK WITH HIGHS SOARING BACK INTO THE
70S FOR MONDAY AND TUESDAY. GFS IS A LITTLE FAST WITH SECONDARY
PUSH OF COLD AIR ON TUESDAY...HOWEVER ONLY NUDGE DOWNWARD A LITTLE
AS SHREF IS A LITTLE SLOWER/WARM. ACTIVE PATTERN CONTINUES FOR THE
WEEK WITH THE TRAIN OF DISTURBANCES TO CROSS THE PLAINS. COMBINED
WITH THE LL JET AND MAY SEE SOME ISOLD SHOWERS DEVELOP WITH EACH
PASSING WAVE. MORE ON THIS IN LATER FORECASTS.

&&

.AVIATION...
GENERALLY VFR.

THE AREA OF RAIN AND THUNDERSTORMS ACROSS SOUTH DAKOTA EARLY THIS
MORNING IS EXPECTED TO MOVE IN A GENERALLY EAST DIRECTION BRUSHING
THE NEBRASKA BORDER. ISOLD POCKETS OF IFR WILL OCCUR WITH
THUNDERSTORMS ALONG THE SRN FLANK. THIS DISTURBANCE SHOULD CLEAR THE
FCST AREA BY 12Z.

THE RAIN ACROSS SOUTHWEST NEBRASKA APPEARS TO BE ANCHORED AND COULD
LAST THROUGH MID MORNING PERHAPS. ALTHOUGH VFR IS EXPECTED IN THIS
AREA OF UNSETTLED WEATHER...LOCALLY IFR CONDITIONS WILL DEVELOP IN
ISOLATED THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA. THESE STORMS
APPEAR TO BE BECOMING MORE ISOLATED AND COULD EXIT THE AREA BY 12Z.

OTHERWISE A COLD FRONT WILL DROP THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA THIS MORNING PRODUCING SCT-BKN030-050 CEILINGS. FLIGHT
CONDITIONS WILL IMPROVE THIS AFTERNOON WITH NEARLY CLEAR SKIES
TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...CDC
Hazardous weather outlook, May 8, 3:51 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 AM CDT FRI MAY 8 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-091000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
451 AM CDT FRI MAY 8 2009 /351 AM MDT FRI MAY 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LATE SEASON COLD AIR FROM THE PACIFIC APPEARS TO BE SUFFICIENT FOR
EITHER A LIGHT FREEZE OR SCATTERED FROST IN SOME AREAS TONIGHT. A
FROST OR FREEZE ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LATE SEASON ARCTIC AIR WILL COMBINE WITH COLD PACIFIC AIR SATURDAY
NIGHT TO PRODUCE FROST OR A LIGHT FREEZE. A FROST OR FREEZE ADVISORY
MAY BE REQUIRED FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.